Alert archive / Massachusetts / Gale Watches in 2009

Gale Watch 3, NWS Boston/Norton, MA

January 7, 2009

NWS Boston/Norton, MA issued this gale watch at Jan 7, 2009, 4:57 AM EST. It took effect at Jan 8, 2009, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 4:57 AM EST (09:57 UTC)
In effect from
Jan 8, 2009, 6:00 AM EST
Expired
Jan 7, 2009, 4:42 PM EST
In force
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Jan 7, 4:39 AM EST, 18 minutes earlier.

Area forecast discussion, Jan 7, 4:39 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 AM EST WED JAN 7 2009

.SYNOPSIS...
A WINTER STORM IS IMPACTING INTERIOR SOUTHERN NEW ENGLAND THROUGH
TONIGHT WITH A COMBINATION OF SNOW AND ICE. MAINLY DRY AND COLDER
WEATHER RETURNS FOR THE END OF THIS WEEK. MORE SNOW IS POSSIBLE SAT
AND SAT NIGHT AS A FAST MOVING CLIPPER TRACKS ALONG OR SOUTH OF THE
COAST. COLDER AND DRIER CONDITIONS SHOULD FOLLOW FOR SUNDAY WITH
ANOTHER STORM POSSIBLE MONDAY OR TUESDAY.

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...
LATEST OBSERVATIONS INDICATING WINTER STORM TODAY WILL PRODUCE MORE
ICE THAN SNOW OR SLEET...ESPECIALLY ACROSS INTERIOR SECTIONS. RISK OF
SOME POWER OUTAGES INCREASING ACROSS HIGHER TERRAIN OF HARTFORD
COUNTY...AS WELL AS THE WESTERN 2/3 OF MA AND SOUTHWEST NH.

SKYWARN ACTIVATION BEGINS AROUND 530 AM. SKYWARN PRESENCE WILL BE
HERE IN THE OFFICE FOR GLAZE AND POWER OUTAGE REPORTS. WE ARE USING
WEB REPORTS TOO.

THANKS TO ALL FOR YOUR ASSISTANCE. ACCURATE GLAZE THICKNESS REPORTS
ARE GOING TO BE EXCEEDINGLY HELPFUL. WOULD LIKE MEASUREMENTS ON
BRANCHES AND PAVEMENT IF POSSIBLE. ONCE WE SURPASS ONE QUARTER INCH
THICKNESS...INITIAL PROBLEMS BEGIN AND MAGNIFY GREATLY TOWARD ONE
HALF INCH.

EXPECTING A BRIEF RESPITE FROM THE HEAVIER FREEZING RAIN RATES EARLY
THIS MORNING...HOWEVER STILL SHOULD BE FREEZING RAIN/DRIZZLE OF SLEET
CONTINUING UNTIL THE NEXT BATCH OF HEAVIER PRECIPITATION ARRIVES
TOWARD MID MORNING.

07/06Z NAM STILL SHOWING -6C AT 09Z AROUND 925 MB FROM WEST HARTFORD
COUNTY NORTHWARD TO NEAR WESTFIELD MA...THEN EAST TO JUST NORTH OF
WORCESTER AND LAWRENCE. AT 12Z THE -6C IS ONLY ACROSS LITCHFIELD
COUNTY CT AND BERKSHIRE COUNTY MA INTO TO NORTHWEST CHESHIRE COUNTY NH.
THIS HELPS EXPLAIN REMAINING PL.

ICY THIS MORNING. PROBLEMS WITH MOS GUIDANCE TEMPERATURES BEING TOO
WARM...AND DID NOT USE THEM VERBATIM. UNTIL WE GET A DECENT EASTERLY
BOUNDARY LAYER WIND...MOS GUIDANCE WILL HAVE PROBLEMS WITH THE
SHALLOW COLD AIR.

ALSO...ITS OUR EXPERIENCE THAT KPSM MOS GUIDANCE CAN BE AN EFFECTIVE
TOOL FOR NORTHERN ESSEX COUNTY...AND EVEN SOMETIMES BOSTON.

BOTTOM LINE...THIS IS AN POTENTIALLY DANGEROUS MORNING DUE TO ICE.
FORESEE MANY TRAVEL DIFFICULTIES ON ALL UNTREATED SURFACES. AND EVEN
IF MAIN ROADS ARE TREATED...ITS TOUGHER TO SEE PATCHY ICE IN THE DARK.

ONE NOTE...POTENTIAL DAMAGE TODAY SHOULD END UP EXPANDING SWD
SLIGHTLY FROM EARLY DECEMBER. HOW DO WE COMPARE TO THAT EVENT... DONT
HOLD ME TO THIS 100 PCT BUT AS A HELPFUL PREDICTOR... IT SHOULD NOT
BE QUITE AS BAD AS EARLY DECEMBER..PROBABLY A BIT LESS QPF...BUT
POTENTIAL EXISTS FOR LENGTHY POWER OUTAGES PORTIONS OF W HFD COUNTY
ACROSS W 2/3 RDS OF MASS.

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 AM THURSDAY/...
WORST OF THE ICING EXPECTED TO BE IN THE BDL-ORH-BED CORRIDOR WHERE
HEAVIER QPF AND LONGER DURATION OF FZRA EXPECTED. LESS ICE FURTHER
NORTH INTO NW MA AND SW NH WHERE MORE SLEET AND LESS QPF EXPECTED.
SREF PTYPE PROBS ALSO HIT THE CENTRAL INTERIOR ZONES HARDER THAN NW
ZONES FOR ICE.

QPF 12-00Z RANGING FROM 0.5 TO 1+...BUT HEAVIER AMOUNTS EXPECTED
TO BE ACROSS THE COASTAL PLAIN.

SOUNDINGS SHOWING SOME DRYING IN THE LOW TO MID LEVELS THIS
AFTERNOON... WHICH MAY RESULT IN A LULL IN THE PRECIP.

IT APPEARS THE CORE OF THE LLJ WILL REMAIN JUST OFFSHORE...SO DO NOT
EXPECT VERY STRONG WINDS. BUT GUSTS TO 40 MPH NOT OUT OF THE QUESTION
FOR NANTUCKET.

AS COASTAL LOW MOVES NORTH OF OUR REGION TONIGHT...PRECIP WILL BECOME
MORE SHOWERY AND GRADUALLY TRANSITION BACK TO SNOW SHOWERS...MAINLY
ACROSS NORTHWEST MA AND SOUTHERN NH. AN ADDITIONAL 1 INCH
ACCUMULATION IS POSSIBLE. WEST WINDS WILL INCREASE LATE TONIGHT AS
WELL. SOME CONCERN ABOUT WHAT THESE INCREASED WINDS DOES TO REMAINING
GLAZED TREE LIMBS AND WIRES EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...HIGH PRESSURE STARTS TO BUILD INTO SOUTHERN NEW ENGLAND
BEHIND AN UPPER LEVEL TROUGH THAT MOVES THROUGH THE AREA.  THERE MAY
BE A FEW LINGERING SNOW SHOWERS IN THE MORNING IN NORTHWESTERN
MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE.  OTHERWISE HIGHS WILL
BE IN THE MID TO UPPER 30S.  SKIES CLEAR GRADUALLY OVERNIGHT
ALLOWING LOW TEMPERATURES TO DROP INTO THE TEENS TO THE LOWER 20S.
WINDS WILL BE GUSTY THROUGH THE DAY WITH GUSTS DIMINISHING
OVERNIGHT.  THIS WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS
ACROSS THE INTERIOR.

FRIDAY...HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA.  QUIET
WEATHER BUT COLD DURING THE DAY WITH HIGHS IN THE 20S.  WINDS WILL
NOT BE AS STRONG AS THURSDAY BUT EVEN THE 10 TO 15 KT WIND WILL BE
ENOUGH TO MAKE IT FEEL LIKE TEMPERATURES ARE ONLY IN THE SINGLE
DIGITS TO TEENS.  OVERNIGHT...AS THE NEXT SYSTEM APPROACHES THE AREA
THE CHANCE OF SNOW WILL INCREASE.  LOW TEMPERATURES WILL BE IN THE
SINGLE DIGITS TO TEENS.

SATURDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM THE GREAT
LAKES...ACROSS NEW YORK AND THEN EITHER ALONG THE SOUTH COAST OR A
BIT FURTHER SOUTH.  AT THIS POINT...THE MINOR DISCREPANCY ON THE
TRACK BETWEEN THE MODELS DOES NOT HAVE MUCH OF AN EFFECT ON THE
SENSIBLE WEATHER.  EITHER WAY...A SNOW STORM IS IN STORE FOR US ON
SATURDAY.  ONCE THE CURRENT STORM IS OVER...MORE DETAILS WILL COME
ON THE SATURDAY STORM.  AT THIS POINT...IT DOES LOOK LIKE A PLOWABLE
SNOW.

BEGINNING SUNDAY...THE MEDIUM RANGE TO LONG TERM MODELS DEVELOP
SOME FAIRLY SIGNIFICANT DIFFERENCES.  BECAUSE OF THIS AND THE
CONTINUING ICE STORM...HAVE BLENDED THE LATEST GFS WITH THE PREVIOUS
FORECAST.  GENERALLY SPEAKING...SUNDAY LOOKS QUIET WITH HIGH
PRESSURE FOR AT LEAST A PORTION OF THE DAY.  THEN MONDAY AND
TUESDAY...ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...

MVFR/IFR CONDITIONS IN FREEZING RAIN...SLEET AND SNOW. ICING THE
BIGGEST CONCERN TODAY. AIRPORT WEATHER WARNINGS IN EFFECT FOR KBOS
AND RI AIRPORTS THROUGH AT LEAST 7 AM DUE TO ICING. ICING ZONE WILL
SHIFT NORTHWEST THROUGH THIS MORNING.

WE HAVE CONSIDERED LLWS FOR KACK TODAY...BUT THE GFS AND NAM ARE SO
VASTLY DIFFERENT AT 18Z TODAY... CHECK THIS
         GFS NAM
1000 FT 51KT 10KT
2000 FT 67KT 38KT

IFR CONDITIONS ARE EXPECTED TO IMPROVE TO VFR TONIGHT AS LOW
PRESSURE MOVES AWAY FROM THE REGION.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY...VFR.  SW TO W SFC WIND GUSTS 25-35 KTS DURING THE DAY.

THURSDAY NIGHT AND FRIDAY...VFR.  W SFC WIND GUSTS 20-30 KTS.

FRIDAY NIGHT...VFR DIMINISHING TO MVFR/IFR IN SNOW.

SATURDAY...MVFR/IFR CONDITIONS POSSIBLE IN SNOW.

SUNDAY...VFR.

&&

.MARINE...
TODAY...NORTHEAST WINDS INCREASE TO SMALL CRAFT ADVISORY LEVELS
TODAY...WITH A PERIOD OF EASTERLY GALES POSSIBLE SOUTH AND EAST OF
NANTUCKET. IT IS MARGINAL AND BRIEF...SO NO GALE WARNING POSTED FOR
TODAY. WILL NEED TO KEEP AN EYE ON THIS THOUGH.

A BREAK IN THE WIND EXPECTED LATE THIS AFTERNOON/EARLY THIS
EVENING...THEN WEST WINDS WILL INCREASE AS A COASTAL LOW MOVES NORTH.
ANOTHER PERIOD OF GALE FORCE WINDS EXPECTED TONIGHT. COULD EVEN SEE
STORM FORCE GUSTS...BUT CONFIDENCE NOT EVEN HIGH ENOUGH FOR A STORM
WATCH AT THIS POINT. WILL ISSUE A GALE WARNING FOR ALL WATERS EXCEPT
BOSTON HARBOR AND NARRAGANSETT BAY...WHERE A GALE WATCH IS IN EFFECT
INSTEAD.

OUTLOOK...THURSDAY THROUGH SUNDAY..

THURSDAY...SOUTHWESTERLY WINDS 25 TO 35KTS SHIFT TO WESTERLY IN THE
EVENING THEN NORTHWESTERLY NEAR DAWN.  GUSTS 30 TO 45 KTS DURING THE
DAY DIMINISH TO 25 TO 30 KTS LATE THURSDAY NIGHT.  A CHANCE OF LIGHT
FREEZING SPRAY OVERNIGHT.  SEAS SLOWLY DIMINISH THURSDAY NIGHT.

FRIDAY...WESTERLY WINDS 20 TO 30 KTS.  SEAS CONTINUE TO DIMINISH
SLOWLY.  CHANCE OF LIGHT FREEZING SPRAY.

FRIDAY NIGHT...WESTERLY WINDS DIMINISH TO 10 TO 20 KTS.  CHANCE OF
LIGHT FREEZING SPRAY.  SEAS CONTINUE TO DIMINISH REMAINING AT OR
SLIGHTLY ABOVE 5 FT ON THE OUTER WATERS.

SATURDAY...WESTERLY WINDS 25 TO 30 KTS SHIFT BRIEFLY TO THE SOUTH IN
THE AFTERNOON AND THEN SHIFT BACK TO THE WEST.   CHANCE OF LIGHT
FREEZING SPRAY OVERNIGHT.  SEAS INCREASE AHEAD OF THE NEXT COLD
FRONT TO MOVE ACROSS THE COASTAL WATERS.

SUNDAY...SEAS GRADUALLY DIMINISH AS HIGH PRESSURE BUILDS INTO
SOUTHERN NEW ENGLAND.  WESTERLY WINDS 25 TO 30 KTS WITH GUSTS TO
NEAR 40 KTS POSSIBLE.  CHANCE OF LIGHT FREEZING SPRAY OVERNIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     CTZ003-004.
     WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR CTZ002.
MA...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR MAZ002>006-
     026.
     WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     MAZ017>022.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MAZ007-013>016.
     WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR MAZ008>012.
NH...WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR NHZ011-012-
     015.
RI...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     RIZ002>007.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     RIZ001.
MARINE...GALE WARNING FROM 1 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
     FOR ANZ232>235-237-250-254-255.
     GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
     ANZ230-236.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ230-
     236.
     GALE WARNING FROM 6 AM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
     FOR ANZ231.

&&

SYNOPSIS...RLG
NEAR TERM...DRAG/BELK
SHORT TERM...BELK/DRAG
LONG TERM...RLG
AVIATION...DRAG/RLG
MARINE...BELK/RLG
Hazardous weather outlook, Jan 7, 4:33 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EST WED JAN 7 2009

MAZ023-024-RIZ008-080945-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
433 AM EST WED JAN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017>022-RIZ002>007-080945-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
433 AM EST WED JAN 7 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...
NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

RAIN AND MELTING SNOW MAY RESULT IN SOME TYPICAL MINOR URBAN AND POOR
DRAINAGE STREET FLOODING THIS AFTERNOON AND EVENING. HOWEVER...MAJOR
FLOODING IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-013>016-080945-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-
433 AM EST WED JAN 7 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ232>235-237-250-254-255-080945-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
433 AM EST WED JAN 7 2009

...GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-080945-
CAPE COD BAY-
433 AM EST WED JAN 7 2009

...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT EST
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A BIT OF FREEZING RAIN MAY COAT SHIP DECKS EARLY THIS MORNING BEFORE
RISING TEMPERATURES CHANGE FREEZING RAIN AND SLEET TO ALL RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-236-080945-
BOSTON HARBOR-NARRAGANSETT BAY-
433 AM EST WED JAN 7 2009

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A BIT OF FREEZING RAIN MAY COAT SHIP DECKS EARLY THIS MORNING BEFORE
RISING TEMPERATURES CHANGE FREEZING RAIN AND SLEET TO ALL RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-RIZ001-080945-
TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
433 AM EST WED JAN 7 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-MAZ008>012-080945-
HARTFORD CT-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
433 AM EST WED JAN 7 2009

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002>006-026-NHZ011-012-015-080945-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
433 AM EST WED JAN 7 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MODERATE PROBABILITY FOR SNOW ADVISORY CRITERIA SNOWFALL
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:57 AM ESTGale WarningBOX47 hr
Jan 7, 9:16 AM ESTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk8 hr
Jan 7, 10:50 AM ESTHigh Wind WatchBOXBarnstable, Dukes, Nantucket6 hr
Jan 7, 10:56 AM ESTStorm WatchBOX6 hr
Jan 7, 4:32 PM ESTHigh Wind WarningBOXBarnstable, Dukes, Nantucket19 hr
Jan 7, 4:32 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth26 hr
Jan 7, 4:42 PM ESTStorm WarningBOX23 hr

Nearby

Gale Watches in Massachusetts, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.